Wednesday, October 10, 2007

just a little bit more to go

I feel bad that I haven't made a post in a week but I have really hit the skids. That last bit of fight I had was all that was left and, in the end, I didn't get what I wanted. Instead, I've got more drugs to handle the side effects and they are doing more and more to make me less of me than I want, despite trying to be conservative and scientific in how I watch myself taking them.

It seems the only thing I have left with enough oomph to squeeze out any more adrenaline is anger. When I get mad, I can do anything. I crash hard for it, but I get it done. This week it will be getting a prescription filled that poor Jody got chased from one pharmacy to another and could not get filled. I'm going back to the Kaiser pharmacist and if I get one breath of how they don't want to order it because it's liquid and they'll get stuck with it, I will go mental on them. Mental as in are you using your brains back there? What do I care if you have to order it? Order it. What do I care if you get stuck with the bottle after giving me what I've been prescribed? Are my premiums NOT already covering these costs? Your paycheck? The lovely building we're in? The overhead expenses of drugs going bad on your shelves? Isn't there a board of directors and shareholders making a profit off my premiums?

Order the damned stuff.

I wouldn't be so angry except for the fact that I'm in pretty much constant pain and have not yet been able to get out of it. I have seven more days of radiation left and then I can start feeling hopeful. I've been in tears every day for a week now for one thing or another though mostly it's just that one thing. Last week I couldn't understand why people would do illegal drugs; the kind of stuff that scrambles your brain into seeing things but this week I'll take it... or at least something to knock me out until the radiation effects calm down.

I am trying hard to hold on. I am so fried I just want it to stop.

7 comments:

Anonymous said...

John,
Our family is praying hard. I know it's very rough, but know that God is in control of even this. He WILL see you through.

Beth

Anonymous said...

Keep the faith and be as strong as you can be. It is now 9 days after my treatment and the side effects have almost gone away completely! They started going away about 3 days after treatment stopped. Everyone is different, of course, but I am praying for you and I hope it clears up just as fast for you!

Greg in Wisconsin

mellis said...

Hang in there John!

John said...

John,

I heard from Mark B. at work a couple of weeks ago that you were ill. He passed along your blog address.

It looks like things have gotten a little worse for you as the treatments become more intensive and the cumulative radiation treatments do what they are supposed to be doing, killing the bugs. Unfortunately, they have the same effect on other cells too.

My prayers are with you and if there is anything you need, let me know.

Art G.

Michele said...

John,
After reading your blog, I will now officially quit whining about my chemo. I can't believe you are being tortured like this. Cancer sucks.
Hang in there.
Michele, fellow Colon Club member
http://michelepeters.blogspot.com

Scattered Gemini said...

No worries about not posting. Don't be so hard on yourself. We're here and praying and keeping you in our thoughts even if you don't post.

Hang in there, John.

Stephanie H said...

John,

While I have not suffered through chemo as you are, I have experienced times of stress that I thought I could not bear but I did. Though today has its trials and low points, you keep going and other todays come where there are joys and high points. It may seem like those days are far away right now but I know you'll get there. Keep on fighting and draw strength from the knowledge that many people are rooting for you and wishing you well.

Stephanie